Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Apr 14, 2013, 8:05 PM EDT for Brevard County, Orange County, Osceola County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2013, 8:05 PM EDT (00:05 UTC)
- Expired
- Apr 14, 2013, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:52 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
538
WFUS52 KMLB 150005
TORMLB
FLC009-095-097-150045-
/O.NEW.KMLB.TO.W.0011.130415T0005Z-130415T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
805 PM EDT SUN APR 14 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BREVARD COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...TITUSVILLE AIRPORT...TITUSVILLE...
SHARPES...PORT SAINT JOHN...LONE CABBAGE FISH CAMP...COCOA...
SOUTHEASTERN ORANGE COUNTY IN FLORIDA...
NORTHEASTERN OSCEOLA COUNTY IN FLORIDA...
* UNTIL 845 PM EDT.
* AT 804 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF LONE CABBAGE FISH CAMP...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANAVERAL GROVES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER.
&&
LAT...LON 2819 8095 2826 8110 2865 8082 2853 8077
2851 8077 2847 8075 2843 8075 2839 8072
2839 8073 2838 8073 2839 8072 2836 8070
TIME...MOT...LOC 0005Z 214DEG 14KT 2827 8098
$$
MOSES2 follow-up statements
811
WWUS52 KMLB 150027
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
827 PM EDT SUN APR 14 2013
FLC009-095-097-150045-
/O.CON.KMLB.TO.W.0011.000000T0000Z-130415T0045Z/
ORANGE-OSCEOLA-BREVARD-
827 PM EDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL
BREVARD...NORTHEASTERN OSCEOLA AND SOUTHEASTERN ORANGE COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR LONE CABBAGE FISH
CAMP...OR WEST OF ROCKLEDGE...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANAVERAL ACRES...CANAVERAL GROVES...COCOA...SHARPES...TITUSVILLE
AIRPORT...TITUSVILLE...PORT SAINT JOHN AND BELLWOOD
THIS TORNADO IS EXPECTED TO CROSS INTERSTATE 95 NEAR MILE MARKER 200
AND STATE ROAD 520.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR EASTERN FLORIDA.
&&
LAT...LON 2819 8095 2826 8110 2865 8082 2853 8077
2851 8077 2847 8075 2843 8075 2839 8072
2839 8073 2838 8073 2839 8072 2836 8070
TIME...MOT...LOC 0026Z 230DEG 21KT 2832 8081
$$
MOSES670
WWUS52 KMLB 150032
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
832 PM EDT SUN APR 14 2013
FLC009-095-097-150045-
/O.CON.KMLB.TO.W.0011.000000T0000Z-130415T0045Z/
ORANGE-OSCEOLA-BREVARD-
832 PM EDT SUN APR 14 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL
BREVARD...NORTHEASTERN OSCEOLA AND SOUTHEASTERN ORANGE COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR COCOA...OR NEAR
ROCKLEDGE...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANAVERAL GROVES...SHARPES...TITUSVILLE AIRPORT...TITUSVILLE...PORT
SAINT JOHN AND BELLWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THERE
IS A HIGH PROBABILITY OF A TORNADO ON THE GROUND ON THE WEST SIDE OF
COCOA...CROSSING INTERSTATE 95 NEAR MILE MARKER 200 AND STATE 520.
IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR EASTERN FLORIDA.
&&
LAT...LON 2819 8095 2826 8110 2865 8082 2853 8077
2851 8077 2847 8075 2843 8075 2839 8072
2839 8073 2838 8073 2839 8072 2836 8070
TIME...MOT...LOC 0031Z 230DEG 21KT 2834 8078
$$
MOSESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:20 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 14, 3:20 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN APR 14 2013
.DISCUSSION...
TONIGHT/MON...HIGHER RAIN CHANCES CONTINUE ACROSS THE NRN CWA INVOF
WARM FRONT AS POOLING OF MEAN PWAT AND LOW-LEVEL CONVERGENCE WILL
LINGER OVER THAT AREA BEFORE LIFTING OUT TO THE NORTH LATE TONIGHT.
OVERNIGHT LOWS WILL REMAIN MILD WITH READINGS IN THE UPPER 60S TO
LOWER 70S ONCE AGAIN. WILL AGAIN HAVE TO MONITOR FOR STRATUS CLOUD
DEVELOPMENT LATE TONIGHT AS MOS SUGGESTS LOW CEILINGS AND PERHAPS
SOME SHALLOW FOG. LOW PRESSURE WILL SLIDE EWD OFFSHORE THE SERN US
COAST WITH A WEAK TROUGH LINGERING OVER CENTRAL FLORIDA. IN SPITE
OF THE LOWER MAV NUMBERS...SUFFICIENT PWAT VALUES REMAIN TO WARRANT
SCATTERED/CHANCE CATEGORY MON AFTERNOON. THE EAST COAST SEA BREEZE
SHOULD FORM AND MOVE INLAND MONDAY AFTERNOON AS LOW LEVEL FLOW WILL
BE FAIRLY WEAK AND EXTRA FORCING WILL PROVIDE CHANCE FOR THUNDER.
WARM TEMPS MON AFTERNOON RANGING FROM L-M80S ALONG THE COAST TO U80S
INLAND WITH AND SOME L90S NEAR THE KISM RIVER.
TUE-THU (PREV)...AS LOW PRESSURE EXITS THE AREA HIGH PRESSURE MOVES
INTO THE AREA BRINGING A VERY SUMMERESQUE PATTERN. WINDS GENERALLY
OUT OF THE EAST THROUGH THURSDAY WITH MORE NE TUE AND SE BY THU BUT
EACH DAY WILL BE FAVORABLE FOR EAST COAST SEA BREEZE FORMATION AND
INLAND PROPAGATION. RAIN AND THUNDER WILL BE MAINLY FORCED BY THE
SEA BREEZE WITH POPS DECLINING A BIT EACH DAY AS OVERALL MOISTURE
OVER THE AREA DECREASES. BEST CHANCES FOR RAIN WILL BE INLAND BUT
NO SIGNIFICANT QPF IS EXPECTED WITH ONLY LIGHT COVERAGE.
FRI-SUN (PREV)...FRIDAY AFTERNOON REMAINS IN THE SAME PATTERN AS
MUCH OF THE REST OF THE WEEK WITH HOT TEMPERATURES AND MEAGER BUT
PRESENT MOISTURE AND RAIN CHANCES. FLOW VEERS SOUTH AND THEN SW LATE
FRIDAY AS THE NEXT FRONTAL SYSTEM BEGINS TO APPROACH CENTRAL
FLORIDA. THE GFS AND ECM HAVE COME INTO SOMEWHAT BETTER AGREEMENT
FOR THIS SYSTEM WITH BOTH SHOWING THE FRONT PASSING THROUGH CENTRAL
FLORIDA ON SATURDAY WITH ASSOCIATED INCREASED RAIN CHANCES. THE GFS
KEEPS RAIN COVERAGE FAIRLY LIGHT WHILE THE ECM SHOWS SIGNIFICANTLY
MORE MOISTURE ALONG THE FRONT. HAVE GONE WITH THE MORE CONSERVATIVE
GFS AT THIS POINT AND ADDED ONLY SLIGHT CHANCE POPS TO THE FORECAST.
THE PASSAGE OF THE FRONT LOOKS LIKE IT MAY FINALLY BRING SOME RELIEF
FROM THE HEAT WITH TEMPERATURES POSSIBLY EVEN A FEW DEGREES BELOW
NORMAL BEHIND IT.
&&
.AVIATION...PREVAILING VFR NORTH/INLAND WILL GIVE WAY TO INCREASING
COVERAGE OF SCT-NMRS MVFR CIGS/VSBYS IN SHRA AND SCT IFR VSBYS/CIGS
IN +RA/TS. THROUGH ABOUT 02Z...WITH COVERAGE DECREASING THEREAFTER.
SCT AFTERNOON SHRA/TS POSSIBLE MON AFTERNOON...MAINLY AFTER 18Z-19Z.
&&
.MARINE...TONIGHT/MON...LINGERING TROUGH OVER CENTRAL FLORIDA WILL
BRING INCREASED RAIN CHANCES AGAIN MONDAY WITH DECREASING WINDS
RANGING FROM SOUTHWEST TO SOUTHEAST. HIGHEST RAIN CHANCES WILL BE
IN THE MORNING WITH AFTERNOON CHANCES MOSTLY INLAND WITH THE SEA
BREEZE. SEAS DECREASING TO 1-3 FT.
TUE-FRI (PREV)...WINDS GENERALLY AROUND 10-15KT OUT OF THE ESE TO SE
THROUGH THE PERIOD...INCREASING THURSDAY NIGHT TO AROUND 15KT WITH
THE INITIAL APPROACH OF THE NEXT COLD FRONT. SEAS GENERALLY 2-3 FEET
INCREASING TO 3-4FT OFFSHORE WEDNESDAY-THURSDAY. MINIMAL RAIN CHANCES
THROUGH THURSDAY WITH HIGH PRESSURE DOMINATING THE WEATHER UNTIL
LATE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 83 67 82 / 50 30 10 10
MCO 69 88 69 88 / 40 30 10 20
MLB 69 85 69 85 / 30 30 10 10
VRB 69 85 69 84 / 30 30 10 10
LEE 69 87 69 87 / 50 30 10 20
SFB 70 88 69 88 / 50 30 10 20
ORL 70 88 70 88 / 40 30 10 20
FPR 70 84 70 85 / 20 30 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....MOSESHazardous weather outlook, Apr 14, 12:33 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1233 PM EDT SUN APR 14 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1233 PM EDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A WARM FRONT IS SLOWLY LIFTING NORTHWARDS ACROSS EAST CENTRAL FLORIDA EARLY THIS AFTERNOON WITH WARM AND VERY MOIST AIR MOVING INTO THE REGION BEHIND THE BOUNDARY. THIS AMPLE MOISTURE IN ADDITION WITH LOW TO MODERATE INSTABILITY AND ENERGY ALOFT WILL LEAD TO SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS. SHOWERS AND STORMS ARE DEVELOPING SOUTH OF THE BOUNDARY ACROSS THE SPACE AND TREASURE COASTS WHERE ABUNDANT DAYTIME HEATING HAS LED TO EXTENSIVE CUMULUS DEVELOPMENT. ACTIVITY WILL BE SLOWER TO DEVELOP NORTH OF A CAPE CANAVERAL TO KISSIMMEE LINE AND IS NOT EXPECTED UNTIL THE LATE AFTERNOON AND EARLY EVENING BEHIND THE WARM FRONT. THE HIGHEST CHANCE FOR STORMS WILL BE FROM THE ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS ABOVE 45 MPH IN A FEW STRONGER STORMS AND SMALL HAIL. WIND SHEAR WILL BE FAVORABLE FOR A FEW ROTATING STORMS LATE TODAY AND EARLY THIS EVENING...MAINLY ALONG THE WARM FRONT. A COUPLE OF STORMS MAY ALSO CONTAIN HEAVY RAINFALL AND NUISANCE FLOODING MAY OCCUR WHERE STORM CELLS MOVE OVER THE SAME AREAS. STORM MOVEMENT WILL MOVE NORTH AT 10 TO 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED INTO THIS EVENING OVER THE CENTRAL PENINSULA...WITH HIGHEST CHANCES ACROSS ORLANDO METRO SOUTHWARDS ACROSS OSCEOLA...BREVARD...AND INDIAN RIVER COUNTIES. A FEW STRONG STORMS WITH GUSTY WINDS 35 KNOTS OR HIGHER WILL BE POSSIBLE. STORM MOTION IS EXPECTED TO BE TO THE NORTH AT 10 TO 15 KNOTS. A FEW STORMS MAY MOVE OFFSHORE AND ACROSS THE INTRACOASTAL AND NEAR SHORE COASTAL WATERS. .WATERSPOUT IMPACT... THERE IS A THREAT FOR ISOLATED TORNADIC WATERSPOUTS AS STORMS MOVE OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND ATLANTIC WATERS FROM THE CAPE NORTHWARD. .RIP CURRENT IMPACT... A LINGERING EAST SWELL WILL KEEP THE RIP CURRENT THREAT AT LOW TO MODERATE. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS AND ONLY SWIM NEAR A LIFEGUARD. .WIND AND SEA IMPACT... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS OVER THE OFFSHORE WATERS LATER TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGHER MOISTURE WILL LINGER INTO MONDAY AND BRING A CHANCE OF STORMS. A SMALL THREAT FOR LIGHTNING STORMS WILL EXIST MAINLY ACROSS THE INTERIOR INTO MID-WEEK DUE TO SEA BREEZE INTERACTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES/SEDLOCK
In the hours before
Special weather statement, Apr 14, 6:43 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT SUN APR 14 2013
FLZ041-141-142330-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
643 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER EASTERN VOLUSIA COUNTY...
* UNTIL 730 PM EDT.
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES EAST
OF LAKE HELEN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DAYTONA BEACH...DAYTONA BEACH SHORES...PORT
ORANGE...PONCE INLET AND WILBUR BY THE SEA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2942 8109 2916 8097 2909 8092 2907 8092
2907 8090 2898 8085 2895 8086 2883 8098
2905 8136 2927 8124 2927 8116 2940 8116
2942 8116 2943 8112
TIME...MOT...LOC 2241Z 213DEG 24KT 2903 8110
KELLYLocal storm report, Apr 14, 6:58 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
658 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL N ALTAMONTE SPRINGS 28.66N 81.40W
04/14/2013 E1.00 INCH SEMINOLE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT 625PM
LOCAL IN ALTAMONTE SPRINGS.
0635 PM HAIL 4 WSW BUENA VENTURA LAK 28.32N 81.42W
04/14/2013 M0.75 INCH OSCEOLA FL TRAINED SPOTTER
PENNY SIZED HAIL WAS REPORTED BY A TRAINED SPOTTER IN
KISSIMMEE AT 635 PM LOCAL.
0645 PM HAIL 4 NE ALTAMONTE SPRINGS 28.71N 81.35W
04/14/2013 M0.75 INCH SEMINOLE FL TRAINED SPOTTER
A STORM SPOTTER REPORTED PENNY SIZED HAIL IN LONGWOOD OFF
OF LAKE MARY ROAD AT 645PM LOCAL.
0645 PM HAIL 5 ENE ALTAMONTE SPRINGS 28.69N 81.32W
04/14/2013 E0.88 INCH SEMINOLE FL TRAINED SPOTTER
A STORM SPOTTER IN CASSELBERRY LOCATED BETWEEN STATE
ROADS 17-92 AND 434 REPORTED NICKEL SIZED HAIL AT 645PM
LOCAL.
0640 PM HAIL 4 NE ALTAMONTE SPRINGS 28.70N 81.34W
04/14/2013 M0.75 INCH SEMINOLE FL TRAINED SPOTTER
A STORM SPOTTER IN LONGWOOD REPORTED PENNY SIZED HAIL AT
640 PM LOCAL.
&&
ULRICHLocal storm report, Apr 14, 7:22 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
722 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 S SANFORD 28.72N 81.28W
04/14/2013 E0.75 INCH SEMINOLE FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED PENNY-SIZED HAIL SOUTH OF
SANFORD AT 655PM LOCAL.
&&
ULRICHSpecial weather statement, Apr 14, 7:24 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
724 PM EDT SUN APR 14 2013
FLZ045-047-053-147-150030-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
724 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...
* UNTIL 830 PM EDT.
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
HOLOPAW...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STORMS WILL MOVE
NORTHEAST ACROSS OSCEOLA AND EASTERN ORANGE COUNTIES TOWARD NORTH
AND CENTRAL BREVARD COUNTY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SAINT CLOUD...HARMONY...COCOA...TITUSVILLE...
CANAVERAL GROVES AND PORT CANAVERAL.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2871 8083 2866 8079 2876 8076 2868 8066
2876 8074 2878 8072 2846 8052 2838 8059
2819 8058 2817 8063 2820 8065 2816 8064
2784 8123 2784 8128 2806 8145 2802 8138
2808 8135 2808 8145 2814 8152 2823 8154
TIME...MOT...LOC 2323Z 227DEG 30KT 2812 8107
KELLYSpecial weather statement, Apr 14, 7:36 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
736 PM EDT SUN APR 14 2013
FLZ041-045-046-053-141-150015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-OSCEOLA-SEMINOLE-
736 PM EDT SUN APR 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 815 PM EDT.
AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH AND
SMALL HAIL FROM SANFORD AIRPORT TO OAK RIDGE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...FAIRVIEW SHORES...FERN PARK AND
MIDWAY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...AGGRAVATING ANY MINOR FLOODING
OF POOR DRAINAGE AREAS AND PONDING OF WATER ON ROADS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2879 8147 2878 8142 2883 8142 2887 8101
2855 8106 2823 8153
TIME...MOT...LOC 2334Z 268DEG 27KT 2875 8125 2848 8139
MOSESLocal storm report, Apr 14, 7:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
749 PM EDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL WINTER SPRINGS 28.68N 81.27W
04/14/2013 E0.25 INCH SEMINOLE FL AMATEUR RADIO
A HAM OPERATOR REPORTED PEA-SIZED HAIL NEAR THE CORNER OF
RED BUG LAKE ROAD AND TUSKAWILLA ROAD IN WINTER SPRINGS
AT 745 PM LOCAL.
&&
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:31 PM EDT | Tornado Warning | MLB | Brevard | 59 min |
| Apr 14, 8:43 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 14, 8:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 82 min |
| Apr 14, 9:02 PM EDT | Tornado Warning | MLB | Brevard | 58 min |
| Apr 14, 9:21 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 54 min |
| Apr 14, 9:45 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Osceola | 60 min |
| Apr 14, 9:55 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Apr 14, 10:22 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Apr 14, 10:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 42 min |
| Apr 14, 10:53 PM EDT | Areal Flood Warning | MLB | Brevard | 2 hr |
| Apr 14, 11:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 14, 11:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| Apr 14, 11:34 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Apr 15, 3:15 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| Apr 15, 3:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Apr 15, 3:23 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 82 min |
| Apr 15, 3:43 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| Apr 15, 3:46 PM EDT | Special Marine Warning | MLB | 119 min | |
| Apr 15, 4:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 15, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.